×

Einstein manifolds and contact geometry. (English) Zbl 0981.53027

The Goldberg conjecture states that a compact almost Kähler-Einstein manifold is Kähler-Einstein. This conjecture was proved by K. Sekigawa [J. Math. Soc. Japan 39, 677-684 (1987; Zbl 0637.53053)] in the case of nonnegative scalar curvature. Now, let \((M,\eta,\xi,\varphi,g)\) be a contact metric manifold and \((M,\eta,J)\) the corresponding strongly pseudoconvex CR manifold. \(M\) is a \(K\)-contact manifold if the Reeb vector field \(\xi\) is Killing with respect to the metric \(g\). \(M\) is a Sasakian manifold if it is \(K\)-contact and the CR structure \((\eta,J)\) is integrable. Hence, the \(K\)-contact notion is intermediate between the notions of contact metric structure and Sasakian structure. If the Reeb vector field \(\xi\) of a \(K\)-contact manifold is quasi-regular, under a compactness assumption there is an orbifold fibration over a compact almost Kähler orbifold. Since \(K\)-contact Einstein manifolds have positive scalar curvature, it is natural to believe that an odd dimensional Goldberg conjecture is true. In fact, in this paper the authors obtain the following important theorem: every compact \(K\)-contact Einstein manifold is Sasakian-Einstein.
The proof of this result is divided in two part. In the first part, the authors consider the assumption that the contact form \(\eta\) is quasi-regular; in the second part, they consider the case where \(\eta\) is not quasi-regular and construct a sequence of quasi-regular \(K\)-contact structures \((\eta_j, \xi_j,\varphi_j, g_j)\) on \(M\) whose limit with respect to the compact-open topology is the original \(K\)-contact Einstein structure \((\eta,\xi, \varphi, g)\).
The authors conclude the paper discussing some interesting consequences of the main theorem to almost Kähler structures on cones, and to some related work on \(\eta\)-Einstein \(K\)-contact manifolds.
Reviewer: D.Perrone (Lecce)

MSC:

53C25 Special Riemannian manifolds (Einstein, Sasakian, etc.)
53D10 Contact manifolds (general theory)

Citations:

Zbl 0637.53053
PDF BibTeX XML Cite
Full Text: DOI arXiv

References:

[1] A. Banyaga and P. Molino, Géométrie des formes de contact complètement intégrables de type toriques, Séminaire Gaston Darboux de Géométrie et Topologie Différentielle, 1991 – 1992 (Montpellier), Univ. Montpellier II, Montpellier, 1993, pp. 1 – 25 (French). · Zbl 0783.58021
[2] A. Banyaga and P. Molino, Complete Integrability in Contact Geometry, Pennsylvania State University preprint PM 197, 1996. · Zbl 0783.58021
[3] Arthur L. Besse, Einstein manifolds, Ergebnisse der Mathematik und ihrer Grenzgebiete (3) [Results in Mathematics and Related Areas (3)], vol. 10, Springer-Verlag, Berlin, 1987. · Zbl 0613.53001
[4] C. P. Boyer and K. Galicki, 3-Sasakian Manifolds, Surveys in Differential Geometry, VI; Essays on Einstein Manifolds, International Press 1999; C. LeBrun and M. Wang, Eds., pp. 123-184. · Zbl 1008.53047
[5] C. P. Boyer and K. Galicki, On Sasakian-Einstein Geometry, preprint DG/981108, to appear in Int. J. Math. · Zbl 1022.53038
[6] C. P. Boyer and K. Galicki, A Note on Toric Contact Geometry , The Journal of Geometry and Physics 35 (2000), 288-298. · Zbl 0984.53032
[7] David E. Blair, Contact manifolds in Riemannian geometry, Lecture Notes in Mathematics, Vol. 509, Springer-Verlag, Berlin-New York, 1976. · Zbl 0319.53026
[8] W. M. Boothby and H. C. Wang, On contact manifolds, Ann. of Math. (2) 68 (1958), 721 – 734. · Zbl 0084.39204
[9] Yves Carrière, Les propriétés topologiques des flots riemanniens retrouvées à l’aide du théorème des variétés presque plates, Math. Z. 186 (1984), no. 3, 393 – 400 (French). · Zbl 0524.57018
[10] S. I. Goldberg, Integrability of almost Kaehler manifolds, Proc. Amer. Math. Soc. 21 (1969), 96 – 100. · Zbl 0174.25002
[11] Michael Gromov, Volume and bounded cohomology, Inst. Hautes Études Sci. Publ. Math. 56 (1982), 5 – 99 (1983). · Zbl 0516.53046
[12] Yoji Hatakeyama, Some notes on differentiable manifolds with almost contact structures, Tôhoku Math. J. (2) 15 (1963), 176 – 181. · Zbl 0136.18002
[13] N. J. Hitchin, The self-duality equations on a Riemann surface, Proc. London Math. Soc. (3) 55 (1987), no. 1, 59 – 126. · Zbl 0634.53045
[14] Hisao Inoue and Koichi Yano, The Gromov invariant of negatively curved manifolds, Topology 21 (1982), no. 1, 83 – 89. · Zbl 0469.53038
[15] W. Jelonek, Positive and negative 3-K-contact structures, Proc. Amer. Math. Soc. (to appear). · Zbl 0977.53074
[16] T. Kashiwada, On a contact 3-structure, preprint. · Zbl 1004.53058
[17] Paulette Libermann and Charles-Michel Marle, Symplectic geometry and analytical mechanics, Mathematics and its Applications, vol. 35, D. Reidel Publishing Co., Dordrecht, 1987. Translated from the French by Bertram Eugene Schwarzbach. · Zbl 0643.53002
[18] Pierre Molino, Riemannian foliations, Progress in Mathematics, vol. 73, Birkhäuser Boston, Inc., Boston, MA, 1988. Translated from the French by Grant Cairns; With appendices by Cairns, Y. Carrière, É. Ghys, E. Salem and V. Sergiescu. · Zbl 0824.53028
[19] Pierre Molino, Feuilletages riemanniens sur les variétés compactes; champs de Killing transverses, C. R. Acad. Sci. Paris Sér. A-B 289 (1979), no. 7, A421 – A423 (French, with English summary). · Zbl 0447.57018
[20] Pierre Molino and Vlad Sergiescu, Deux remarques sur les flots riemanniens, Manuscripta Math. 51 (1985), no. 1-3, 145 – 161 (French, with English summary). · Zbl 0585.53026
[21] Bruce L. Reinhart, Foliated manifolds with bundle-like metrics, Ann. of Math. (2) 69 (1959), 119 – 132. · Zbl 0122.16604
[22] Bruce L. Reinhart, Differential geometry of foliations, Ergebnisse der Mathematik und ihrer Grenzgebiete [Results in Mathematics and Related Areas], vol. 99, Springer-Verlag, Berlin, 1983. The fundamental integrability problem. · Zbl 0506.53018
[23] Philippe Rukimbira, Chern-Hamilton’s conjecture and \?-contactness, Houston J. Math. 21 (1995), no. 4, 709 – 718. · Zbl 0865.53023
[24] Philippe Rukimbira, The dimension of leaf closures of \?-contact flows, Ann. Global Anal. Geom. 12 (1994), no. 2, 103 – 108. · Zbl 0827.53023
[25] Kouei Sekigawa, On some 4-dimensional compact Einstein almost Kähler manifolds, Math. Ann. 271 (1985), no. 3, 333 – 337. · Zbl 0562.53032
[26] Kouei Sekigawa, On some compact Einstein almost Kähler manifolds, J. Math. Soc. Japan 39 (1987), no. 4, 677 – 684. · Zbl 0637.53053
[27] Shûkichi Tanno, The automorphism groups of almost contact Riemannian manifolds, Tôhoku Math. J. (2) 21 (1969), 21 – 38. · Zbl 0188.26705
[28] Shûkichi Tanno, Geodesic flows on \?_{\?}-manifolds and Einstein metrics on \?³\times \?², Minimal submanifolds and geodesics (Proc. Japan-United States Sem., Tokyo, 1977) North-Holland, Amsterdam-New York, 1979, pp. 283 – 292.
[29] Shukichi Tanno, Remarks on a triple of \?-contact structures, Tohoku Math. J. (2) 48 (1996), no. 4, 519 – 531. · Zbl 0881.53040
[30] C. B. Thomas, Almost regular contact manifolds, J. Differential Geometry 11 (1976), no. 4, 521 – 533. · Zbl 0358.53025
[31] Philippe Tondeur, Geometry of foliations, Monographs in Mathematics, vol. 90, Birkhäuser Verlag, Basel, 1997. · Zbl 0905.53002
[32] Kentaro Yano and Masahiro Kon, Structures on manifolds, Series in Pure Mathematics, vol. 3, World Scientific Publishing Co., Singapore, 1984. · Zbl 0557.53001
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.